Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 121, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Aug 18, 2011, 8:19 PM CDT for 9 parishes in Louisiana. It was in force for 56 min. 13 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 18, 2011, 8:19 PM CDT (01:19 UTC)
- Expired
- Aug 18, 2011, 9:15 PM CDT
- In force
- 56 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Acadia Parish, LA, Allen Parish, LA, Evangeline Parish, LA, Iberia Parish, LA, Jefferson Davis Parish, LA, Lafayette Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, Vermilion Parish, LA
The radar
The Lake Charles radar (KLCH), 127 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 18, 8:20 PM CDT | HAIL 0.5 | 5 Ssw Opelousas, LA | PUBLIC REPORTS MARBLE SIZE HAIL AND WIND GUSTS TO 45 MPH. |
| Aug 18, 8:21 PM CDT | TSTM WND DMG | Opelousas, LA | TREE DOWN ON TWO VEHICLES AND POWER LINES DOWN ON HOUSE AT DUNBAR ST. IN OPELOUSAS |
| Aug 18, 8:22 PM CDT | TSTM WND GST 45 | Carencro, LA | HAM RADIO OPERATOR RELAYED A REPORT OF WIND GUSTS TO 45 MPH AND FLOODING BEGINNING TO OCCUR BETWEEN CARENCRO AND CANKTON |
| Aug 18, 8:22 PM CDT | TSTM WND GST 50 | 3 N Opelousas, LA | PUBLIC REPORTS WIND GUST OF 50 MPH. WINDS BLEW OVER A WROUGHT IRON LAWN CHAIR |
| Aug 18, 8:22 PM CDT | HAIL 0.5 | 5 S Opelousas, LA | PUBLIC REPORTS DIME SIZE HAIL AND WIND GUSTS OF 35-40 MPH |
| Aug 18, 8:25 PM CDT | HAIL 1 | 5 W Opelousas, LA | PUBLIC REPORTS QUARTER SIZE HAIL TREE BRANCHES BLOWN DOWN AND BLOWN TRANSFORMERS |
| Aug 18, 8:44 PM CDT | TSTM WND GST 53 | Lafayette, LA | LAFAYETTE ASOS MEASURED A WIND GUST OF 53 MPH. |
| Aug 18, 8:45 PM CDT | TSTM WND GST 50 | Lafayette, LA | HAM RADIO OPERATOR ESTIMATES WIND GUST OF 50 MPH |
| Aug 18, 8:50 PM CDT | HAIL 0.5 | Lafayette, LA | HAM RADIO OPERATOR REPORTS DIME SIZE HAIL NEAR LAFAYETTE HIGH SCHOOL. OPERATOR ALSO MEASURED A WIND GUST OF 48 MPH |
| Aug 18, 8:54 PM CDT | TSTM WND GST 72 | Lafayette, LA | LAFAYETTE ASOS MEASURED A WIND GUST OF 72 MPH |
| Aug 18, 9:00 PM CDT | TSTM WND GST 75 | Lafayette, LA | PUBLIC ESTIMATES WIND GUST OF 75 MPH. POWER OUTAGES ALSO REPORTED ON THRUWAY. |
| Aug 18, 9:02 PM CDT | TSTM WND GST 70 | Lafayette, LA | PUBLIC ESTIMATES WIND GUST OF 60-75 MPH. REPORT ALSO INDICATED THAT A PINE CONE FLEW THROUGH AND BROKE A HOUSE WINDOW. |
| Aug 18, 9:02 PM CDT | HAIL 0.25 | Scott, LA | HAM OPERATOR REPORTS PEA SIZE HAIL ALONG I-10 AND HIGHWAY 93 AS WELL AS WIND GUSTS TO 45 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 1.3 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3729 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1392 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 12.3
The text
As transmitted, in the capitals the NWS used until 2016.
919
WUUS54 KLCH 190119
SVRLCH
LAC001-003-039-045-053-055-097-099-113-190215-
/O.NEW.KLCH.SV.W.0121.110819T0119Z-110819T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
819 PM CDT THU AUG 18 2011
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN EVANGELINE PARISH IN CENTRAL LOUISIANA...
THIS INCLUDES BASILE...
SOUTHERN ST. LANDRY PARISH IN CENTRAL LOUISIANA...
THIS INCLUDES...OPELOUSAS...MELVILLE...LEONVILLE...KROTZ SPRINGS...
EUNICE...ARNAUDVILLE...
NORTHWESTERN IBERIA PARISH IN SOUTH CENTRAL LOUISIANA...
LAFAYETTE PARISH IN SOUTH CENTRAL LOUISIANA...
THIS INCLUDES...SCOTT...LAFAYETTE...CARENCRO...
ST. MARTIN PARISH IN SOUTH CENTRAL LOUISIANA...
THIS INCLUDES...ST. MARTINVILLE...CATAHOULA...BREAUX BRIDGE...
WHISKEY BAY...
ACADIA PARISH IN SOUTHWEST LOUISIANA...
THIS INCLUDES...RAYNE...MERMENTAU...IOTA...CROWLEY...CHURCH
POINT...
SOUTHEASTERN ALLEN PARISH IN SOUTHWEST LOUISIANA...
EASTERN JEFFERSON DAVIS PARISH IN SOUTHWEST LOUISIANA...
THIS INCLUDES JENNINGS...
NORTHERN VERMILION PARISH IN SOUTHWEST LOUISIANA...
THIS INCLUDES...KAPLAN...GUEYDAN...ABBEVILLE...
* UNTIL 915 PM CDT
* AT 819 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING DAMAGING WINDS
IN EXCESS OF 60 MPH...FROM 8 MILES SOUTHWEST OF BASILE TO KROTZ
SPRINGS...MOVING SOUTH AT 35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
IOTA...MIRE AND ARNAUDVILLE BY 825 PM CDT...
RAYNE...EVANGELINE...DUSON AND CARENCRO BY 830 PM CDT...
JENNINGS...ATCHAFALAYA NATIONAL WILDLIFE REFUGE AND SCOTT BY 835 PM
CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.
&&
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.
LAT...LON 2986 9218 2997 9262 3004 9262 3004 9266
3057 9270 3054 9220 3071 9173 3056 9175
3051 9173 3050 9170 3043 9163 3031 9162
3025 9158 3025 9150 3016 9146 3011 9147
3011 9144 3005 9141
TIME...MOT...LOC 0119Z 358DEG 32KT 3033 9266 3027 9221
3053 9172
$$
211 follow-up statement
900
WWUS54 KLCH 190200
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
900 PM CDT THU AUG 18 2011
LAC003-039-190208-
/O.CAN.KLCH.SV.W.0121.000000T0000Z-110819T0215Z/
EVANGELINE LA-ALLEN LA-
900 PM CDT THU AUG 18 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ALLEN AND
SOUTHWESTERN EVANGELINE PARISHES IS CANCELLED...
LAT...LON 2986 9218 2997 9262 3004 9262 3004 9266
3045 9269 3056 9175 3050 9173 3050 9170
3043 9163 3037 9164 3025 9158 3025 9150
3016 9146 3011 9147 3011 9144 3005 9141
TIME...MOT...LOC 0158Z 358DEG 32KT 2998 9264 2992 9220
3018 9171
$$
LAC001-045-053-055-097-099-113-190215-
/O.CON.KLCH.SV.W.0121.000000T0000Z-110819T0215Z/
ST. LANDRY LA-LAFAYETTE LA-ACADIA LA-JEFFERSON DAVIS LA-VERMILION LA-
IBERIA LA-ST. MARTIN LA-
900 PM CDT THU AUG 18 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR ST. MARTIN...NORTHWESTERN IBERIA...NORTHERN VERMILION...EASTERN
JEFFERSON DAVIS...ACADIA...LAFAYETTE AND SOUTHERN ST. LANDRY
PARISHES...
AT 853 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM JENNINGS TO BROUSSARD..MOVING
SOUTH AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
ST. MARTINVILLE...CADE AND ABBEVILLE BY 905 PM CDT...
LOREAUVILLE...COTEAU...ACADIANA REGIONAL AIRPORT AND JEFFERSON
ISLAND BY 910 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.
&&
LAT...LON 2986 9218 2997 9262 3004 9262 3004 9266
3045 9269 3056 9175 3050 9173 3050 9170
3043 9163 3037 9164 3025 9158 3025 9150
3016 9146 3011 9147 3011 9144 3005 9141
TIME...MOT...LOC 0158Z 358DEG 32KT 2998 9264 2992 9220
3018 9171
$$
24What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 8:03 PM CDT, 16 minutes earlier.
Area forecast discussion, Aug 18, 8:03 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 803 PM CDT THU AUG 18 2011 .UPDATE... SEVERAL CLUSTERS OF STRONG THUNDERSTORMS HAVE DEVELOPED ALONG AN OUTFLOW BOUNDARY DROPPING SOUTH ACRS THE AREA. ADJUSTED POPS BASED ON LATEST RADAR TRENDS WITH HIGHEST POPS OVER ERN ZONES. ANY STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS AND FREQUENT LIGHTNING. ACTIVITY IS EXPECTED TO DIMINISH LATE THIS EVENING. UPDATED ZONES ARE OUT. 24 && .PREV DISCUSSION... /ISSUED 309 PM CDT THU AUG 18 2011/ DISCUSSION...SEVERE THUNDERSTORM NOW JUST SOUTH OF JACKSON. CONVECTION HAS DEVELOPED/INTENSIFIED FROM OUTFLOW LAID DOWN BY EARLIER MCS THAT ADVANCED ACROSS ARKANSAS INTO NORTH MISSISSIPPI. CONVECTION OF A LESSER INTENSITY HAS NOW BEGUN TO DEVELOP ALONG SAME OUTFLOW EXTENDING ACROSS NORTH LOUISIANA INTO EAST TEXAS WITH BOUNDARY ADVANCING SOUTH AT AROUND 25 MPH. COULD SEE A FEW STRONG THUNDERSTORMS DEVELOP AS BOUNDARY MOVES INTO THE AREA LATER THIS AFTERNOON...ESPECIALLY AS INITIAL OUTFLOW OR OTHER CONVECTIVE BOUNDARIES COLLIDE WITH DEVELOPING SEA-BREEZE...ALBEIT WEAK. OTHERWISE SEEING SOME EXTREMELY HOT TEMPERATURES ACROSS THE AREA. DEWPOINTS HAVE MANAGED TO MIX DOWN INTO THE MID 60S NORTH...THE UPPER 60S TO 70 NORTH. THUS FLIRTING WITH HEAT ADVISORY CRITERIA BUT AT THIS TIME FOR THE MOST PART FALLING SHORT. SIMILAR TEMP/DEWPOINT PATTERN EXPECTED TOMORROW. ONGOING WEATHER PATTERN EXPECTED TO CONTINUE. AREA WILL REMAIN UNDER THE INFLUENCE OF EXPANSIVE SOUTH PLAINS HIGH. TEMPERATURES WELL ABOVE THE NORM WILL BE MAINTAINED WHILE RAIN CHANCES SHOULD STAY LIMITED. COULD SEE A WETTER PATTERN DEVELOP TOWARD THE MID PART OF THE NEW WEEK AS GLOBAL MODELS SHOWING SOME RETROGRADING OF HIGH AS A DEEP LOW DEVELOPS OVER THE UPPER MIDWEST. CONTINUE TO WATCH WESTWARD MOVING DISTURBANCE OVER THE CARIBBEAN WITH NHC CARRYING AN 80 PERCENT CHANCE OF DEVELOPMENT. MARINE...HIGH PRESSURE PREVAILING OVER THE NWRN GULF WILL KEEP THE AREA IN A MOSTLY LIGHT AND SRLY FLOW REGIME THROUGH THE PERIOD...AND NO FLAGS ARE ANTICIPATED THIS FORECAST. && .PRELIMINARY POINT TEMPS/POPS... KLCH 78 100 78 96 / 30 20 20 20 KBPT 79 100 79 97 / 20 20 20 20 KAEX 75 103 75 103 / 30 20 20 20 KLFT 76 100 76 96 / 40 20 20 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, Aug 18, 4:48 AM CDT, 15 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 448 AM CDT THU AUG 18 2011 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055- TXZ180-201-215-216-259>262-191000- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE- ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 448 AM CDT THU AUG 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...LA...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA... SOUTHEAST TEXAS AND TX. .DAY ONE...TODAY AND TONIGHT WITH HIGH TEMPERATURES IN THE UPPER 90S TO LOWER 100S AND AFTERNOON HUMIDITY VALUES OF 30 TO 40 PERCENT...HEAT INDEX VALUES ACROSS MUCH OF THE AREA WILL RANGE FROM 102 TO 107 DEGREES THIS AFTERNOON. THE MOST DANGEROUS READINGS WILL BE BETWEEN 2 PM AND 5 PM...AROUND THE TIME OF HIGH TEMPERATURES. PRECAUTIONS SHOULD BE MADE TO DELAY ANY STRENUOUS OUTDOOR ACTIVITIES TO BEFORE OF AFTER THESE HOURS. IF YOU HAVE TO WORK OUTDOORS THIS AFTERNOON...DRINK PLENTY OF NON-ALCOHOLIC LIQUIDS AND WEAR LIGHT-COLORED CLOTHING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HOT DAYS WILL CONTINUE THROUGH THE WEEK WITH HEAT INDICES WELL OVER 100 DEGREES ACROSS MANY LOCATIONS AWAY FROM THE COAST. RAIN CHANCES WILL BE SLIM AT BEST...WITH SHOWER AND STORM DEVELOPMENT EXPECTED MAINLY FROM MID-DAY THROUGH EARLY EVENING. SEVERE STORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 25
In the hours before
Special weather statement, Aug 18, 6:19 PM CDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
619 PM CDT THU AUG 18 2011
LAZ054-055-190015-
LOWER ST. MARTIN LA-ST. MARY LA-
619 PM CDT THU AUG 18 2011
...SIGNIFICANT WEATHER ADVISORY FOR ST. MARY AND ST. MARTIN PARISHES
UNTIL 715 PM CDT...
AT 618 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS FROM BELLE RIVER TO 33 MILES SOUTH OF
BAYOU VISTA...MOVING WEST AT 20 MPH.
* THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
PATTERSON BY 625 PM...
PATTERSON MEMORIAL AIRPORT BY 630 PM...
ELLERSLIE AND FRANKLIN BY 700 PM...
CHARENTON BY 705 PM...
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.
LAT...LON 2942 9150 2938 9136 2945 9135 2947 9131
2951 9142 2941 9147 2953 9144 2951 9156
2994 9151 2995 9124 2986 9119 2981 9109
2958 9109 2952 9121 2954 9127 2946 9128
2943 9122 2945 9130 2932 9136 2932 9137
JTSpecial weather statement, Aug 18, 6:47 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
647 PM CDT THU AUG 18 2011
LAZ027-030>032-041>043-TXZ180-259-260-190045-
NORTHERN JASPER TX-NORTHERN NEWTON TX-TYLER TX-EVANGELINE LA-
BEAUREGARD LA-ALLEN LA-ACADIA LA-VERNON LA-CALCASIEU LA-
JEFFERSON DAVIS LA-
647 PM CDT THU AUG 18 2011
...SIGNIFICANT WEATHER ADVISORY FOR JASPER...NEWTON AND TYLER
COUNTIES...SIGNIFICANT WEATHER ADVISORY FOR EVANGELINE...
BEAUREGARD...ALLEN...ACADIA...VERNON...CALCASIEU AND JEFFERSON DAVIS
PARISHES UNTIL 745 PM CDT...
AT 641 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SQUALL LINE OF STRONG WINDS...THE LEADING EDGE EXTENDING FROM 13
MILES NORTHWEST OF BURKEVILLE TO 10 MILES SOUTH OF ELTON...MOVING
SOUTHWEST AT 30 MPH.
* THE SQUALL LINE OF STRONG WINDS WILL BE NEAR...
JUNCTION BY 655 PM...
STRINGTOWN...LONGVILLE AND FENTON BY 700 PM...
BROWNDELL...BULLER AND FARRSVILLE BY 705 PM...
HARRISBURG...TOPSY AND SINGER BY 710 PM...
THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 40 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
LAT...LON 3052 9253 3005 9306 3104 9429 3117 9378
3118 9361
JTSpecial weather statement, Aug 18, 7:05 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
705 PM CDT THU AUG 18 2011
LAZ029-031>033-042>045-190100-
ST. LANDRY LA-LAFAYETTE LA-EVANGELINE LA-ALLEN LA-ACADIA LA-
AVOYELLES LA-JEFFERSON DAVIS LA-UPPER ST. MARTIN LA-
705 PM CDT THU AUG 18 2011
...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY...LAFAYETTE...
EVANGELINE...ALLEN...ACADIA...AVOYELLES...JEFFERSON DAVIS AND ST.
MARTIN PARISHES UNTIL 800 PM CDT...
AT 704 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SQUALL LINE OF STRONG WINDS...THE LEADING EDGE EXTEDING FROM 15
MILES NORTHEAST OF BAYOU CURRENT TO OBERLIN...MOVING SOUTH AT 20 MPH.
* THE SQUALL LINE OF STRONG WINDS WILL BE NEAR...
LEBEAU AND CHATAIGNIER BY 715 PM...
PRAIRIE RONDE BY 720 PM...
SWORDS...DURALDE...WASHINGTON AND PALMETTO BY 725 PM...
SAVOY AND LAWTELL BY 730 PM...
EUNICE BY 735 PM...
THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 40 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
LAT...LON 3089 9179 3085 9181 3084 9179 3081 9180
3079 9176 3071 9173 3061 9175 3053 9174
3028 9217 3044 9294 3070 9283 3066 9232
3095 9180
JTLocal storm report, Aug 18, 7:31 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
731 PM CDT THU AUG 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM MARINE TSTM WIND 20 SSW BURNS POINT 29.30N 91.63W
08/18/2011 E60 MPH GMZ455 LA PUBLIC
EUGENE ISLAND 30 ESTIMATES WIND GUST TO 60 MPH.
&&
DJONESSpecial weather statement, Aug 18, 7:59 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
759 PM CDT THU AUG 18 2011
LAZ030-031-041-042-TXZ180-201-259>262-190200-
HARDIN TX-NORTHERN JASPER TX-NORTHERN NEWTON TX-TYLER TX-
BEAUREGARD LA-ALLEN LA-CALCASIEU LA-JEFFERSON DAVIS LA-
SOUTHERN JASPER TX-SOUTHERN NEWTON TX-
759 PM CDT THU AUG 18 2011
...SIGNIFICANT WEATHER ADVISORY FOR HARDIN...JASPER...NEWTON AND
TYLER COUNTIES...SIGNIFICANT WEATHER ADVISORY FOR BEAUREGARD...
ALLEN...CALCASIEU AND JEFFERSON DAVIS PARISHES UNTIL 900 PM CDT...
AT 756 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SQUALL LINE OF STRONG WINDS...THE LEADING EDGE EXTENDING FROM 7
MILES NORTH OF CHESTER TO 7 MILES NORTH OF IOWA...MOVING SOUTHWEST
AT 20 MPH.
* THE SQUALL LINE OF STRONG WINDS WILL BE NEAR...
ORETTA BY 805 PM...
TOWN BLUFF...MAGNOLIA SPRINGS AND COLMESNEIL BY 810 PM...
BANCROFT...TROUT CREEK...GILLIS AND FIELDS BY 815 PM...
DE QUINCY AND MT. UNION BY 820 PM...
THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 40 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
LAT...LON 3104 9461 3106 9457 3105 9450 3104 9447
3106 9434 3047 9282 3009 9307 3071 9460
3099 9466
JTSpecial weather statement, Aug 18, 8:07 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
807 PM CDT THU AUG 18 2011
LAZ031>033-041>045-052-190200-
ST. LANDRY LA-LAFAYETTE LA-EVANGELINE LA-ALLEN LA-ACADIA LA-
CALCASIEU LA-JEFFERSON DAVIS LA-UPPER ST. MARTIN LA-VERMILION LA-
807 PM CDT THU AUG 18 2011
...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY...LAFAYETTE...
EVANGELINE...ALLEN...ACADIA...CALCASIEU...JEFFERSON DAVIS...VERMILION
AND ST. MARTIN PARISHES UNTIL 900 PM CDT...
AT 803 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SQUALL LINE OF STRONG WINDS...THE LEADING EDGE EXTENDING FROM KINDER
TO 8 MILES SOUTHEAST OF MELVILLE...MOVING SOUTH AT 20 MPH.
* THE SQUALL LINE OF STRONG WINDS WILL BE NEAR...
SUNSET...GRAND COTEAU AND BRANCH BY 815 PM...
KROTZ SPRINGS AND CANKTON BY 820 PM...
MAXIE...MIRE AND ARNAUDVILLE BY 825 PM...
FENTON AND MAXIE BY 830 PM...
THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 40 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
LAT...LON 3004 9214 3015 9302 3054 9280 3053 9225
3069 9173 3056 9175 3052 9173 3051 9173
3050 9170 3043 9163 3039 9162 3037 9164
3025 9158
JTThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 7:05 PM CDT | Special Weather Statement | LCH | Allen, Saint Landry | 55 min |
| Aug 18, 7:10 PM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Saint Landry | 65 min |
| Aug 18, 7:50 PM CDT | Special Marine Warning | LCH | 55 min | |
| Aug 18, 7:59 PM CDT | Special Weather Statement | LCH | Beauregard, Calcasieu | 61 min |
| Aug 18, 8:07 PM CDT | Special Weather Statement | LCH | Acadia, Jefferson Davis, Lafayette, Saint Landry | 53 min |
| Aug 18, 9:16 PM CDT | Severe Thunderstorm Warning | LCH | Acadia, Cameron, Iberia, Jefferson Davis, Lafayette, Saint Martin and 2 more | 59 min |
| Aug 18, 9:35 PM CDT | Special Weather Statement | LCH | Beauregard | 55 min |
| Aug 18, 10:09 PM CDT | Special Weather Statement | LCH | Calcasieu | 66 min |
| Aug 18, 10:16 PM CDT | Special Marine Warning | LCH | 59 min | |
| Aug 18, 10:31 PM CDT | Special Weather Statement | LCH | Cameron | 59 min |
| Aug 18, 10:46 PM CDT | Special Marine Warning | LCH | 59 min | |
| Aug 18, 10:52 PM CDT | Special Weather Statement | LCH | Cameron | 53 min |
| Aug 18, 11:12 PM CDT | Special Marine Warning | LCH | 63 min | |
| Aug 18, 11:31 PM CDT | Special Marine Warning | LCH | 59 min | |
| Aug 19, 4:31 AM CDT | Heat Advisory | LCH | Allen, Avoyelles, Beauregard, Evangeline, Lafayette, Rapides and 3 more | 13 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.